MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX122535
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 2954740-2017-00037.Additional procode krd.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure it was discovered that a galaxy g3 xsft coil was stretched.The coil was partially deployed into an aneurysm through a competitor¿s aneurysm.The coil was removed and upon removal the coil appeared to have stretched.The coil was successfully removed and the procedure was completed.There were no serious injuries to the patient.There were no medical interventions or surgical delays due to the reported event.The catheter and the complaint is available for investigation.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00037.As reported by a healthcare professional, during the procedure it was discovered that a galaxy g3 xsft coil was stretched.The coil was partially deployed into an aneurysm through a competitor¿s aneurysm.The coil was removed and upon removal the coil appeared to have stretched.The coil was successfully removed and the procedure was completed.There were no serious injuries to the patient.There were no medical interventions or surgical delays due to the reported event.The catheter and the complaint is available for investigation.Update 21feb2017: the procedure was coil embolization of an aneurysm at the internal carotid artery.The physician was having difficulties deploying the complaint coil in the aneurysm and could not get the entire coil into the aneurysm.It was reported that the microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the catheter.It was suspected that coil entanglement with previously placed coils may have contributed to the event.There were no kinks or bends on the microcatheter.The coil was removed from the patient and was still attached to the delivery system.The procedure was completed successfully.An adequate continuous flush was maintained through the microcatheter at all times.There was no resistance when the coil was advanced, repositioned or withdrawn through the microcatheter.Limited information was received.The sl-10 microcatheter was returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.Unreported damage of the stretched coil severing was found.Unreported damage of the introducer sheath being completely removed from the device positioning unit (dpu and coil was found.The coil was partly unraveled out of the soldered section.The coil was found to have been severed with the distal section not returned.The fracture is ductile in nature requiring external force.No material defects were found.The distal severed section was not found inside the microcatheter.The microcatheter was returned undamaged with the inner lumen in good condition.No manufacturing defects were found.The circumstances of how and when all the above unreported damage occurred cannot be determined.The complaint of the coil deployment difficulty and stretching is confirmed.Due to unreported coil severing, the introducer sheath was found completely separated from the dpu, and that the sl-10 microcatheter was found to be a non-contributing factor, therefore the exact root cause of the coil¿s deployment difficulty and stretching cannot be determined, however the evidence as received highly suggests that the most likely contributing factor to the coil stretching and deployment difficulty appears to have occurred advancement of the coil inside the target site.The coil may have been temporarily anchored on the coils already dwelling inside the aneurysm (if previously placed), on itself, or on the distal tip of the microcatheter.Per complaint, ¿¿it was suspected that coil entanglement with previously placed coils may have contributed to the event¿¿ if this was a factor, then for optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿¿caution: if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Caution: if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the catheter at or slightly inside the ostium of the aneurysm, the microcoil may be more easily funneled back into the microcatheter¿¿ concerning the coil severing, one possible contributing factor may have occurred post-procedurally when the dpu and coil were separated from the introducer sheath as it was stated the coil was still attached to the dpu.Complaint history has shown that the coil can be stretched and severed when pulled through the sheath¿s skive and separated from the introducer sheath as was found.In addition, without the return of the distal section of the coil used in the procedure, it cannot be determined if this component had any additional contributions to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the event was confirmed.The root cause of the reported failure could not be determined however procedural factors during advancement of the coil inside the target site likely contributed to the event.It was determined that the returned sl-10 microcatheter was non-contributing factor to the event; without return of distal section of the coil it cannot be determined if the component had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.Device codes corrected.

Brand Name
GALAXY G3 XSFT 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6347394
Report Number2954740-2017-00037
Device Sequence Number916673
Product Code HCG
UDI-Device Identifier10886704077619
UDI-Public(01)10886704077619(17)190630(10)S11284
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberGLX122535
Device Lot NumberS11284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date02/28/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHTER